News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: hyperpigmentation from belt rash


 ros375 - Wed May 27, 2009 4:36 pm

I think I'm allergic to nickel or some other metal because I had a rash under my belly button where the belt buckle touches the skin for a very long time. Eventually I lost a lot of weight and I either stopped needing to use a belt or the buckle doesn't touch the skin anymore. The problem is that now the area where the rash was is brown. I was told that skin turns dark after an inflammation has been there for a long time. However, this isn't the only area that has turned brown. There are several spots on my abdomen that have turned light brown for no apparent reason; they are not related to the belt issue. Also, a light brown blotch developed on my forehead. These brown blotches do not itch or hurt and are not raised. The skin is normal, it's just the color that has changed. I used to be 100lbs overweight, which I lost. I didn't notice all the hyperpigmentation until after the weight loss (there is some around my wasit line, too). Could this be related to weight loss?
A cosmetic dermatologist gave me a tube of green cream called HQ 12% + DS 0.05% + RA 0.1% Cream for my belt and forehead hyperpigmentation only. The problem with this is that when I apply it, the skin turns red and burns/itches. Should I keep using it?? Please HELP me, I just want my torso to be ONE color! By the way, the forehead blotch has gone away on its own.
 Dr.M.jagesh kamath - Fri Aug 14, 2009 10:13 am

User avatar Hi,Retinoic acid,hydroxyquinolone combinations in lightening cremes do cause some amount of irritation.Your pigmentation is generally reffered to as post inflamatory pigmentation and would resolve after some time once the irritant is removed.Textile dermatitis could be one such cause,and best to wear cotton,and uncoloured inner wear.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here